Top
10
Doctor insights on: Drugs Safe With Glaucoma

Share
1

1
Can cholesterol drugs cause glaucoma?

Can cholesterol drugs cause glaucoma?

Benefit greatest: The greatest benefit for protection against glaucoma was in men with cardiovascular disease and high cholesterol. The authors believe statins might lower the risk of glaucoma by reducing atherosclerosis in the optic nerve, or by improving blood flow in the eye. Statins might also enhance the ability of cells just in front of the iris to drain excess fluid. ...Read more

See 2 more doctor answers
Dr. Robert Chang
1,018 doctors shared insights

Glaucoma (Definition)

Glaucoma refers to a group of eye conditions that lead to damage to the optic nerve, the nerve that carries visual information from the eye to the brain. In many cases, damage to the optic nerve is due to increased pressure in the eye, also known ...Read more


2

2
I'm out of glaucoma meds, is it safe to take expired drops?

I'm out of glaucoma meds, is it safe to take expired drops?

Of course: Hi. Yes, it's safe. Nothing magical happens on the expiration date. That's a time the company shows the FDA there is still drug activity; if the drug is stored properly, all drugs maintain activity beyond the exp. date. When you get a chance, refill the prescription. Good luck! ...Read more

See 1 more doctor answer
3

3
Is any drug useful for glaucoma to preserve field of vision?

Yes: There are many eye medications that have been shown to be very useful in the management of glaucoma. Unfortunately, it may continue to progress and appropriate treatment may include surgical intervention and/or eye medications. ...Read more

See 2 more doctor answers
4

4
If I'm out of glaucoma meds, is it safe to take expired drops?

No: It is generally not advisable to use expired medications. Call you eye doctor for a refill. Ask them for a sample. Don't stop treatment. ...Read more

5

5
Ashwagandha is safe for glaucoma patient ?

Talk to your eye doc: There does not appear to be a problem, depending on other medicines you are taking, which may interact with it. But there have been no good studies about its effects. See http://lifeatlahey.com/Departments_and_Locations/Departments/Ophthalmology/Ebsco_Content/Glaucoma.aspx?chunkiid=21532 And see http://www.emedicinehealth.com/ashwagandha-page3/vitamins-supplements.htm Talk to your eye doc first. ...Read more

6

6
Is ashwagandha is safe for glaucoma patient ?

Is ashwagandha is safe for glaucoma patient ?

Yes: Ashwagandha is a very safe and well-tolerated herb with many benefits that has been used for thousands of years. It has been subject to many research studies. While there is no specific research on it and glaucoma, there is no evidence it is harmful for those with glaucoma and is likely of some benefit. See http://oneearthherbs.squarespace.com/diseases/glaucoma.html and http://tinyurl.com/nv99a44 ...Read more

See 2 more doctor answers
8

8
Which antidepressants are safe for glaucoma?

Depends: Many antidepressants are in the category of tricyclics and others which can cause worsening of narrow angle glaucoma. It is important to check with your eye doctor. In some severe cases, medications can be used even if risky, under close supervision. ...Read more

See 1 more doctor answer
9

9
What allergy medicine is safe for glaucoma patients?

What allergy medicine is safe for glaucoma patients?

No risk: If you have been diagnosed with glaucoma, then all of the systemic allergy medications will not cause a problem. Any disclaimers relate to the uncommon angle closure glaucoma which your doctor has no doubt ruled out already if you have this diagnosis. ...Read more

10

10
Is zioptan for glaucoma safe to take? Why do glaucoma meds stop working after a while?

Is zioptan for glaucoma safe to take?  Why do glaucoma meds stop working after a while?

Zioptan is safe: Zioptan is another addition to a successful class of antiglaucoma medications with a very favorable safety profile. Most anti-glaucoma medications lose effectiveness because of the progression of the underlying disease. Probably in some cases it is due to some degree of resistance to the medication but this is a less likely cause. Regular checkups are mandatory. ...Read more

See 1 more doctor answer